Connect
MJA
MJA

Death and morbidity from supratherapeutic dosing of colchicine

Nicholas A Buckley and Simone O P Rossi
Med J Aust 2011; 195 (9): 517. || doi: 10.5694/mja11.11174
Published online: 7 November 2011

To the Editor: The letter from Smith and colleagues in the 6 June 2011 issue of the Journal1 highlights the potential toxicity of colchicine, even when used in the therapeutic doses recommended in the current product information (PI).2 This in turn highlights how important it is that all medicines have PI that continues to be maintained with the most clinically accurate and up-to-date information. The current system for maintaining PI seems to break down most significantly with out-of-patent, “grandfathered” and “orphan” medicines.3

  • Nicholas A Buckley1,2
  • Simone O P Rossi2

  • 1 Prince of Wales Hospital Clinical School, University of New South Wales, Sydney, NSW.
  • 2 Australian Medicines Handbook Pty Ltd, Adelaide, SA.

Correspondence: simone@amh.net.au

Competing interests:

No relevant disclosures.

Author

remove_circle_outline Delete Author
add_circle_outline Add Author

Comment
Do you have any competing interests to declare? *

I/we agree to assign copyright to the Medical Journal of Australia and agree to the Conditions of publication *
I/we agree to the Terms of use of the Medical Journal of Australia *
Email me when people comment on this article

Responses are now closed for this article.